Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 148, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 10, 2003, 3:20 PM CDT for Cooke County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2003, 3:20 PM CDT (20:20 UTC)
- Expired
- May 10, 2003, 4:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 127 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
549
WUUS54 KFWD 102020
SVRFTW
TXC097-102115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT SAT MAY 10 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COOKE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 415 PM CDT
* AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 5 MILES WEST OF MUENSTER...MOVING NORTHEAST AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MUENSTER AROUND 325 PM CDT
GAINESVILLE AROUND 345 PM CDT
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3371 9748 3351 9748 3367 9696 3384 9699
3386 9733
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:25 PM CDT, 55 minutes earlier.
Area forecast discussion, May 10, 2:25 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 225 PM CDT SAT MAY 10 2003 18Z SOUNDING STILL HAS AIRMASS QUITE CAPPED ACROSS NORTH TEXAS...ALTHOUGH ELEVATED THUNDERSTORMS HAVE DEVELOPED. CAP WEAKENS TO THE NORTH WITH A TORNADIC SUPERCELL CURRENTLY ABOUT 60-70 MILES NORTH OF THE RED RIVER IN SOUTHERN OKLAHOMA. LINE OF ELEVATED THUNDERSTORMS ACROSS NORTHWEST COUNTIES SHOULD CONTINUE TO DEVELOP AND INTENSIFY. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL ...EVEN THOUGH THEY ARE ELEVATED. CAP WILL BE HARD TO BREAK BUT MAY OCCUR BETWEEN 21-23Z AT MAX HEATING. WINDS HAVE REMAINED BACKED TO THE SOUTH SOUTHEAST ACROSS THE DFW AREA BUT HAVE VEERED TO SOUTH SOUTHWEST ALONG THE RED RIVER. IF LOW LEVEL WINDS BACK LATER THIS AFTERNOON AND THE CAP IS BROKEN...TORNADO POTENTIAL WILL INCREASE SIGNIFICANTLY...ESPECIALLY NORTH OF A DECATUR...DENTON...MCKINNEY... GREENVILLE...SULPHUR SPRINGS LINE. DRY LINE FROM EAST OF WICHITA FALLS TO GRAHAM...TO EAST OF SAN ANGELO SHOULD CONTINUE MOVING EASTWARD AS STRONG SHORTWAVE TO THE NORTH MOVES RAPIDLY EASTWARD. DRY LINE WILL MOVE TO NEAR INTERSTATE 35 BETWEEN 00-03Z...AND OUT OF SOUTHEAST COUNTIES 06-09Z. TOMORROW WILL BRING COOLER...DRIER ...AND SMOKELESS AIR INTO THE AREA WITH WINDS NORTH TO NORTHEAST MOST OF THE DAY. GRADUAL WARMING TREND BEGINNING MONDAY AFTERNOON. LOOKS LIKE POSSIBLE NORTHWEST FLOW EVENT SETTING UP TUESDAY AND WEDNESDAY AND AGAIN FRIDAY AND SATURDAY. HUMID CONDITIONS WILL GRADUALLY RETURN TO THE AREA BY MID WEEK..WITH THE POSSIBILITY OF THE SMOKE AND HAZE ALSO RETURNING TO THE REGION. FCSTID = 59 DFW 63 81 57 81 / 40 0 0 0 ACT 64 84 58 84 / 40 0 0 0 PRX 62 80 53 79 / 40 0 0 0 DTO 59 80 55 81 / 40 0 0 0 TKI 61 80 54 80 / 40 0 0 0 DAL 62 81 55 81 / 40 0 0 0 TRL 63 82 55 81 / 40 0 0 0 CRS 65 84 56 82 / 40 0 0 0 TPL 65 85 59 85 / 40 0 0 0 .FWD...WIND ADVISORY FOR THIS AFTERNOON FOR ZONES TXZ091>095...TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ1 56>162...TXZ174>175.
Hazardous weather outlook, May 10, 12:10 PM CDT, 3 hours 10 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1210 PM CDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT NORTHEAST OF A SHERMAN...TERRELL...TYLER LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE REMAINDER OF NORTH TEXAS. AT NOON A DRY LINE EXTENDED FROM NEAR OKLAHOMA CITY TO WICHITA FALLS TO ABILENE. A LINE OF THUNDERSTORMS HAD DEVELOPED IN OKLAHOMA AHEAD OF THE DRY LINE. THE STORMS WILL CONTINUE TO DEVELOP AND SPREAD SOUTHWEST INTO NORTH TEXAS BY EARLY TO MID AFTERNOON. LOW LEVEL WINDS REMAIN BACKED TO THE SOUTH OR SOUTH SOUTHEAST ACROSS NORTH TEXAS. A MESO LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP JUST WEST OF THE DALLAS/FORT WORTH AREA AROUND 300-400 PM. IF THIS OCCURS WINDS WILL REMAIN BACKED TO THE SOUTH OR SOUTH SOUTHEAST. THIS WILL CREATE VERY STRONG WIND SHEAR IN THE LOWER ATMOSPHERE. UPPER AIR SOUNDINGS INDICATED A STRONG CAPPING INVERSION JUST ABOVE THE SURFACE ON THIS MORNINGS UPPER AIR DATA. HOWEVER...IF AFTERNOON HEATING BREAKS THE CAP...THUNDERSTORMS WILL RAPIDLY BECOME SEVERE...AND IF GOOD LOW LEVEL SHEAR IS PRESENT...THE TORNADO THREAT WILL INCREASE SIGNIFICANTLY. THE GREATEST THREAT OF SEVERE THUNDERSTORMS AND TORNADOES IS ALONG THE RED RIVER COUNTIES IN THE MODERATE RISK AREA. HOWEVER...IF THE CAP IS BROKEN...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AND AGAIN NEXT SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS WEST OF INTERSTATE 35 MAY NEED TO BE ACTIVATED BY 200 PM... AND NORTH OF INTERSTATE BY 300 PM.
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.